Alert archive / Kansas / Red Flag Warnings in 2023

Red Flag Warning 18, NWS Dodge City, KS

April 12, 202319 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Apr 12, 2023, 12:17 PM CDT for 19 counties in Kansas. It took effect at Apr 13, 2023, 1:00 PM CDT. It was in force for 7 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 12, 2023, 12:17 PM CDT (17:17 UTC)
In effect from
Apr 13, 2023, 1:00 PM CDT
Expired
Apr 13, 2023, 8:00 PM CDT
In force
7 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 62 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 5:55 PM CDTTSTM WND GST 55Elkhart, KSAWOS STATION KEHA ELKHART AWOS SITE.
Apr 13, 6:45 PM CDTTSTM WND DMG3 Nnw Lakin, KSTWO ADJACENT POWER POLES WERE SNAPPED OFF AT THE BASE ALONG COUNTY ROAD 180.
Apr 13, 7:35 PM CDTTSTM WND GST 642 Ese Scott City, KSTHUNDERSTORM OUTFLOW WINDS AT AWOS STATION KTQK SCOTT CITY.
Apr 13, 7:40 PM CDTTSTM WND GST 616 Nw Scott City, KSMESONET STATION EW9720 SCOTT CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS83 KDDC 121717
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1217 PM CDT Wed Apr 12 2023

...Strong South Winds and Fire Danger Wednesday and Thursday...

KSZ061-062-074-075-084-085-131200-
/O.UPG.KDDC.FW.A.0015.230413T1800Z-230414T0100Z/
/O.NEW.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/
/O.CON.KDDC.FW.W.0017.230412T1800Z-230413T0100Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
1217 PM CDT Wed Apr 12 2023 /1117 AM MDT Wed Apr 12 2023/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 061, 062, 074, 075, 084, AND 085...
...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM
CDT /7 PM MDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061, 062, 074, 075, 084, AND 085...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, 
  Fire Weather Zone 062 Kearny, Fire Weather Zone 074 Stanton, 
  Fire Weather Zone 075 Grant, Fire Weather Zone 084 Morton and 
  Fire Weather Zone 085 Stevens.

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Given the ongoing drought and continued dormant 
  vegetation, any ignitions will have the potential to burn out 
  of control quickly. Any outdoor burning, or outdoor activities 
  involving sparks or flames, should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-063-131200-
/O.UPG.KDDC.FW.A.0015.230413T1800Z-230414T0100Z/
/O.NEW.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-
1217 PM CDT Wed Apr 12 2023

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031,
043, 044, 045, 046, AND 063...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 8 PM CDT Thursday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire 
  Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire 
  Weather Zone 046 Rush and Fire Weather Zone 063 Finney.

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Given the ongoing drought and continued dormant 
  vegetation, any ignitions will have the potential to burn out 
  of control quickly. Any outdoor burning, or outdoor activities 
  involving sparks or flames, should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
3 follow-up statements
418 
WWUS83 KDDC 130748
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
248 AM CDT Thu Apr 13 2023

...Strong South Winds and Fire Danger again This afternoon...

KSZ064-076>078-086-087-131600-
/O.EXA.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/
Hodgeman-Haskell-Gray-Ford-Seward-Meade-
248 AM CDT Thu Apr 13 2023

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 064, 076, 077, 078, 086, AND 087...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM this afternoon to 8 PM CDT this evening.

* AFFECTED AREA...In Kansas, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, 
  Fire Weather Zone 078 Ford, Fire Weather Zone 086 Seward and 
  Fire Weather Zone 087 Meade.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Given the ongoing drought and continued dormant 
  vegetation, any ignitions will have the potential to burn out 
  of control quickly. Any outdoor burning, or outdoor activities 
  involving sparks or flames, should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-061>063-074-075-084-085-131600-
/O.CON.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Stanton-
Grant-Morton-Stevens-
248 AM CDT Thu Apr 13 2023 /148 AM MDT Thu Apr 13 2023/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044,
045, 046, AND 063...

* AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire 
  Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire 
  Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire 
  Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire 
  Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, Fire 
  Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Given the ongoing drought and continued dormant 
  vegetation, any ignitions will have the potential to burn out 
  of control quickly. Any outdoor burning, or outdoor activities 
  involving sparks or flames, should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
619 
WWUS83 KDDC 131439
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
939 AM CDT Thu Apr 13 2023

...Strong South Winds and Wildfire Danger Thursday...

KSZ030-031-043>046-061>064-074>078-084>087-140100-
/O.CON.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-
939 AM CDT Thu Apr 13 2023 /839 AM MDT Thu Apr 13 2023/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030, 031, 043, 044,
045, 046, AND 063...

* AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire 
  Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire 
  Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire 
  Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire 
  Weather Zone 064 Hodgeman, Fire Weather Zone 074 Stanton, Fire 
  Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire 
  Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward and Fire Weather Zone 087 Meade.

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* IMPACTS...Given the ongoing drought and continued dormant 
  vegetation, any ignitions will have the potential to burn out 
  of control quickly. Any outdoor burning, or outdoor activities 
  involving sparks or flames, should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
735 
WWUS83 KDDC 131706
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1206 PM CDT Thu Apr 13 2023

...Strong South Winds and Wildfire Danger Thursday...
...Strong Dry Southwest Winds and Fire Danger Near Oklahoma
Friday...

KSZ074>078-084>087-141200-
/O.NEW.KDDC.FW.A.0016.230414T1800Z-230415T0100Z/
/O.CON.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/
Stanton-Grant-Haskell-Gray-Ford-Morton-Stevens-Seward-Meade-
1206 PM CDT Thu Apr 13 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030,
031, 043, 044, 045, 046, AND 063...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 074, 075, 076, 077, 078, 084, 085, 086, AND 087...

The National Weather Service in Dodge City has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Friday afternoon through Friday evening.

* AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire 
  Weather Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire 
  Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward and Fire Weather Zone 087 Meade.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Given the ongoing drought and continued dormant 
  vegetation, any ignitions will have the potential to burn out 
  of control quickly. Any outdoor burning, or outdoor activities 
  involving sparks or flames, should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-043>046-061>064-140100-
/O.CON.KDDC.FW.W.0018.230413T1800Z-230414T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
1206 PM CDT Thu Apr 13 2023 /1106 AM MDT Thu Apr 13 2023/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 030, 031, 043, 044, 045, 046, AND 063...

* AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire 
  Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire 
  Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire 
  Weather Zone 062 Kearny, Fire Weather Zone 063 Finney and Fire 
  Weather Zone 064 Hodgeman.

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...Given the ongoing drought and continued dormant 
  vegetation, any ignitions will have the potential to burn out 
  of control quickly. Any outdoor burning, or outdoor activities 
  involving sparks or flames, should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ080-088-089-141200-
/O.NEW.KDDC.FW.A.0016.230414T1800Z-230415T0100Z/
Kiowa-Clark-Comanche-
1206 PM CDT Thu Apr 13 2023

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 080, 088, AND 089...

The National Weather Service in Dodge City has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Friday afternoon through Friday evening.

* AFFECTED AREA...In Kansas, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 088 Clark and Fire Weather Zone 089 Comanche.

* WINDS...Southwest 20 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Given the ongoing drought and continued dormant 
  vegetation, any ignitions will have the potential to burn out 
  of control quickly. Any outdoor burning, or outdoor activities 
  involving sparks or flames, should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 12, 12:00 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 12, 12:00 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1200 PM CDT Wed Apr 12 2023

...Updated Short Term...

.SHORT TERM...(This afternoon through Thursday night)
Issued at 1200 PM CDT Wed Apr 12 2023

Midday satellite imagery depicted a continued severe clear sky
over SW KS, with a strong midlevel high pressure ridge and related
subsidence over the region. This ridge, sandwiched between a
closed cyclone over SE TX and the next trough in the Pacific NW,
will begin weakening later today and tonight. Leeside troughing
over eastern Colorado will be stronger today, with south winds
stronger in response this afternoon, with gusts of 40-45 mph
common. The warmest temperatures so far this year are expected,
well into the 80s, with a few locales in the drier air in the
western zones touching 90.

Clear again tonight with another low level jet and elevated south
winds. Similar to last night, winds will remain quite strong
through the evening, and only slowly diminish through sunrise,
once again working against radiational cooling. Sunrise Thursday
temperatures will be well above normal in the 50s.

Strong cyclogenesis (~985 mb) is consistently forecast over
northeast Colorado through Thursday afternoon. Intense south winds
will result, with the strongest along favored US 83, with gusts
approaching high wind criteria in the late afternoon and early
evening. A high wind headline may be required, but regardless of
specific criteria, gusts of 45-55 mph will be common. Areas of
dust become a concern with gusts of this magnitude over a D4
exceptional drought, and this was included in the grids. Models
show little change in thermal fields versus Wednesday, with
afternoon temperatures again well into the 80s.

12z NAM and multiple CAMs are suggesting convective development
along the dryline across western zones Thursday afternoon and
evening. This evolution appears reasonable given expected strong
heating and gradually improving forcing for ascent with midlevel
height falls. Increased pops to 20% for this corridor Thursday
afternoon and evening. Actually have high confidence that
convective initiation will occur across western zones, but have
low confidence on measurable rainfall for any location, given
high temperature dewpoint depressions and sub cloud evaporation.
Much may be lost as virga, and thus the minimal pops, especially
in a D4 drought. Convection would be developing in a high-based,
inverted-V, warm/mixed environment, and will be capable of strong
outflow winds near 60 mph, as suggested by many CAMs. With ambient
gradient winds already strong, it won't take much of an
updraft/downdraft to generate damaging gusts at the ground. Per
coordination with SPC, a marginal 5% severe wind probability will
be added to the new Day 2 convective outlook. If any convective
organization materializes, am concerned that combined outflows may
produce high dust impacts Thursday afternoon and evening. Dust
headlines may be required.

.LONG TERM...(Thursday night through Tuesday)
Issued at 319 AM CDT Wed Apr 12 2023

The axis of the upper level long wave trough will move over the
Central High Plains Thursday night into Friday morning then trek
eastward out of the area by Saturday night. Strong southerly winds
continue overnight Thursday with a cold front progged to move
through western Kansas by Friday evening. This will shift winds to
the north and continue through Saturday night. A few thunderstorms
will be possible Friday evening but timing will be limited as they
will quickly move into Wichita's CWA. NBM then brings a chance of
wrap around showers to the CWA Friday night into Saturday morning.
Rainfall amounts look to be generally light. Upper level ridging
then builds over the Rockies Sunday into the first part of next
week. A few weak disturbances may try to undercut this ridge and
move through the area. This could bring a chance of precipitation
to the area, but probabilities look low at this time. As for
temperatures, highs Friday will be wide ranging with upper 60s
expected across west central Kansas where the cold front will move
through early with low to mid 80s across south central Kansas
where the cold front might not move through until after max
heating. We then cool down into the 60s Saturday behind this
system before rebounding into the 70s Sunday then upper 70s to low
80s early next week. Lows will dip into the upper 40s to mid 50s
Friday morning with 30s expected Saturday and Sunday morning. A
few places across west central Kansas are expected to dip below
freezing. Lows then rebound into the 40s by Tuesday morning.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1034 AM CDT Wed Apr 12 2023

VFR/SKC will continue through this TAF cycle, with strong south
winds impacting aviation operations. Strong south winds will gust
30-35 kts at all airports through 00z Thu. After 00z, winds will
back more SEly, and weaken somewhat, but remain elevated and gusty
through the night. Gusts over 20 kts are expected through tonight
in a well mixed boundary layer, with another low level jet
developing around 06z Thu. As such, included low level wind shear
in all TAFs during the 06-12z Thu time frame. After 15z Thu,
strong south winds will resume, gusting near 35 kts. Isolated high
based convection with dust/outflows are expected near GCK/LBL
Thursday afternoon, and these will be considered in the next TAF
issuance.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  86  51  84  55 /   0   0   0  10
GCK  87  51  86  52 /   0   0  20  20
EHA  90  54  85  49 /   0   0  20  10
LBL  88  54  86  51 /   0   0  20  20
HYS  86  53  87  57 /   0   0   0  10
P28  84  53  84  56 /   0   0   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Thursday afternoon through Thursday
evening for KSZ030-031-043>046-061>063-074-075-084-085.

Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for
KSZ061-062-074-075-084-085.

&&

SHORT TERM...Turner
LONG TERM...Hovorka_42
AVIATION...Turner
Hazardous weather outlook, Apr 12, 3:31 AM CDT, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
331 AM CDT Wed Apr 12 2023

KSZ030-031-043>046-061>066-074>081-084>090-130845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
331 AM CDT Wed Apr 12 2023 /231 AM MDT Wed Apr 12 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

A red flag warning is in effect for far western Kansas this
afternoon into the early evening hours. See the latest fire
weather messages for more information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Fire Weather Watch is in effect for far western Kansas, west
central Kansas and the I-70 corridor tomorrow afternoon. See the
latest fire weather messages for more information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Kansas, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.